Alert archive / Texas / High Wind Watches in 2015
High Wind Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 10, 2015, 4:30 AM CST. It took effect at Feb 11, 2015, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2015, 4:30 AM CST (10:30 UTC)
- In effect from
- Feb 11, 2015, 6:00 PM CST
- Expired
- Feb 11, 2015, 5:05 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
730 WWUS74 KMAF 101030 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 AM CST TUE FEB 10 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR GUADALUPE PASS... .A COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY AND WEDNESDAY NIGHT. WINDS BEHIND THE FRONT MAY CHANNEL THROUGH GUADALUPE PASS...RESULTING IN INCREASED WINDS WEDNESDAY NIGHT. TXZ258-102100- /O.NEW.KMAF.HW.A.0003.150212T0000Z-150212T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 330 AM MST TUE FEB 10 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * EVENT...HIGH WINDS. * TIMING...WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. * WINDS...NORTHEAST 35 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
549 WWUS74 KMAF 102039 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CST TUE FEB 10 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR GUADALUPE PASS... .A COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY AND WEDNESDAY NIGHT. WINDS BEHIND THE FRONT MAY CHANNEL THROUGH GUADALUPE PASS...RESULTING IN INCREASED WINDS WEDNESDAY NIGHT. TXZ258-111000- /O.CON.KMAF.HW.A.0003.150212T0000Z-150212T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 139 PM MST TUE FEB 10 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * EVENT...HIGH WINDS. * TIMING...WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. * WINDS...NORTHEAST 35 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
310 WWUS74 KMAF 111105 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 505 AM CST WED FEB 11 2015 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...MARFA PLATEAU...AND DAVIS AND APACHE MOUNTAINS... .A COLD FRONT WILL MOVE THROUGH THE REGION TODAY AND TONIGHT. WINDS BEHIND THE FRONT WILL INCREASE OVERNIGHT...RESULTING IN STRONG WINDS THROUGH THE GUADALUPE MOUNTAINS. INCREASED WINDS CAN ALSO BE EXPECTED ALONG MOUNTAIN RANGES TO THE SOUTHEAST...AS WELL AS THE MARFA PLATEAU. TXZ258-112100- /O.UPG.KMAF.HW.A.0003.150212T0000Z-150212T1200Z/ /O.NEW.KMAF.HW.W.0005.150212T0000Z-150212T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 405 AM MST WED FEB 11 2015 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY... * EVENT...STRONG WINDS. * TIMING...5 PM THIS AFTERNOON TO 5 AM MST THURSDAY. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. * WINDS...NORTHEAST 35 TO 55 MPH...WITH GUSTS TO AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-112100- /O.NEW.KMAF.HW.W.0005.150212T0000Z-150212T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- INCLUDING THE CITY OF...QUEEN 405 AM MST WED FEB 11 2015 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY... * EVENT...STRONG WINDS. * TIMING...5 PM THIS AFTERNOON TO 5 AM MST THURSDAY. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. * WINDS...NORTHEAST 35 TO 55 MPH...WITH GUSTS TO AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-074-080-112100- /O.NEW.KMAF.WI.Y.0002.150212T0000Z-150212T1200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS...MARFA 505 AM CST WED FEB 11 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... * EVENT...HIGH WINDS. * TIMING...6 PM THIS EVENING TO 6 AM CST THURSDAY. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. * WINDS...NORTHEAST 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 10, 4:30 AM CST, 0 minutes earlier.
Area forecast discussion, Feb 10, 4:30 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 AM CST Tue Feb 10 2015
.DISCUSSION...
WV imagery shows the upper ridge centered just south of Texas,
bounded by a weak trough well off the Baja coast in the west, and a
trough along the eastern seaboard in the east. At the sfc, light S
flow is keeping temps well-abv normal...in the 40s and 50s most
locations.
W/the upper ridge overhead and return flow continuing, expect
another day of unseasonably warm temperatures this afternoon...more
like late May/early June than mid February. Unfortunately, this
comes to an end Wednesday, as an upper trough moving into the Great
Lakes region overnight pushes a backdoor cold front into West
Texas/Southeast New Mexico Wednesday. Latest NAM buffer sounding
puts fropa at KMAF at around 13Z Wednesday. Gap winds may be a
problem at KGDP Wednesday night as sfc pressure gradients tighten
up. This looks marginal attm, so we'll issue a watch to get out
ahead of this. Behind/upstream of this feature, an upper trough is
forecast to dig southeast and amplify around the Four Corners, and
separate from the flow west of KELP by 12Z Thursday. Not real
impressed by isentropic upglide as the front works south, but
isolated -SHRA will be possible thru the evening hours, w/chances
increasing over the S-SW zones overnight as the front aligns w/the
trough west of KELP. Attm, precip looks to remain all liquid.
Forecast soundings in the Guadalupes keep moisture shallow, and
vertical temp profiles walk the fine line between -SHRA and -FZRA.
This far out, we've opted for -SHRA until (if) soundings get
colder.
Front should take temps below normal Wednesday afternoon, and bottom
out Thursday as post-frontal CAA continues. Temps rebound to
above-normal Friday, despite a weak, secondary front set to push
into the area during the afternoon. Temps then stay AOA normal thru
the weekend. A few SHRA will be possible over the SW Sunday as the
(ECMWF) cut-off low west of KELP sends a shortwave into the
area.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 81 43 55 39 / 0 0 10 10
BIG SPRING TX 82 44 59 39 / 0 0 10 10
CARLSBAD NM 76 43 58 36 / 0 0 10 10
DRYDEN TX 76 49 73 48 / 0 0 10 20
FORT STOCKTON TX 82 47 65 38 / 0 0 10 10
GUADALUPE PASS TX 73 45 54 33 / 0 0 10 20
HOBBS NM 76 40 56 33 / 0 0 10 10
MARFA TX 75 34 65 33 / 0 0 10 30
MIDLAND INTL AIRPORT TX 78 44 58 36 / 0 0 10 10
ODESSA TX 80 45 58 37 / 0 0 10 10
WINK TX 82 42 63 41 / 0 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH from Wednesday afternoon through late Wednesday
night FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
10/44
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Feb 9, 1:36 PM CST, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 136 PM CST MON FEB 9 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 136 PM CST MON FEB 9 2015 /1236 PM MST MON FEB 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHEAST WINDS THROUGH GUADALUPE PASS WEDNESDAY NIGHT COULD BE UP TO 35 TO 45 MPH FOLLOWING THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in Texas, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.